Washington, 2014Wildfire in Washington, June 8 to 9, 2014
June 8 to 9, 2014 · NWS OTX · 1 event in 1 county or zone
Several weeks of warm and dry weather coupled with ongoing drought conditions from the previous winter resulted in very dry fuels around the Wenatchee Area. Gusty winds on the evening of the 8th helped fan a grass fire some time after 2300 PDT near Chelan, WA.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several weeks of warm and dry weather coupled with ongoing drought conditions from the previous winter resulted in very dry fuels around the Wenatchee Area. Gusty winds on the evening of the 8th helped fan a grass fire some time after 2300 PDT near Chelan, WA. The fire was small and contained after a few hours but managed to burn a motor home and farm tractor. The cause of the fire is unknown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 8, 9:10 PM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 8, 9:10 PM PST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1010 PM PDT SUN JUN 8 2014
.SYNOPSIS...
The Inland Northwest will be under westerly flow and will see a
couple disturbances pass through during the week. These will
bring breezy conditions and some shower and thunderstorm chances.
The best shower chances come Tuesday and again Thursday night into
Friday. Temperatures will be near to slightly above seasonal
averages through mid week before cooling below average by Friday.
&&
.DISCUSSION...
Satellite imagery shows a weak reflection of a dry cold front that
will move through the region tonight. There is little moisture
with this feature and what may be available will remain well to
our north in southern BC. The main effect will be gusty winds
channeled down the Cascade gap valleys and into the Waterville
Plateau and Columbia Basin on Monday. A Red Flag Warning remains
in effect for these areas (FWZ673-677)for a combination of breezy
winds and low relative humidity. Models are indicating that the
Wenatchee area may briefly reach wind advisory criteria Monday,
perhaps for one hour. With fine fuels already dry, and wildfires
already occurring this fire season, the bigger threat is fire
starts rather than nuisance wind damage. With this in mind, and
the RFW already issued, it may cause some confusion if a wind
advisory is added to the pot. And reaching wind advisory criteria
is not assured. For now we will go with the RFW and not clutter
the forecast with other highlights. /Kelch
&&
.AVIATION...
06Z TAFs: A weak (and dry) cold front will move through eastern
Washington and north Idaho between tonight. No aviation impacts
are anticipated through 06z Tuesday. The most noticeable weather
change will be a westerly wind shift. Look for gusty conditions to
begin between 14z-18z as the cross Cascade pressure gradient
increases and daytime warming steepens low level lapse rates
sufficiently for downward momentum transport. NW winds at KEAT
could gust to 35kts Monday afternoon/evening. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 54 77 49 73 49 74 / 0 0 0 20 10 0
Coeur d'Alene 52 76 46 72 47 74 / 0 0 0 20 20 0
Pullman 50 75 44 72 44 73 / 0 0 0 10 20 0
Lewiston 57 85 54 80 52 81 / 0 0 0 0 10 0
Colville 50 80 46 77 45 75 / 0 10 10 20 20 10
Sandpoint 49 74 44 70 44 72 / 0 10 10 30 30 10
Kellogg 51 74 46 70 47 71 / 0 0 0 20 30 10
Moses Lake 56 84 51 81 51 81 / 0 0 0 0 0 0
Wenatchee 61 82 57 79 55 82 / 0 0 0 0 0 0
Omak 52 80 51 77 49 80 / 0 0 0 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM to 8 PM PDT Monday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673).
&&Hazardous weather outlook, Jun 8, 5:19 AM PST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
619 AM PDT SUN JUN 8 2014
WAZ034-035-041-044-091330-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
619 AM PDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A FEW HOURS OF BREEZY WINDS AND LOW HUMIDITY THIS
AFTERNOON AND EARLY THIS EVENING AROUND WENATCHEE ELEVATING THE
POTENTIAL FOR RAPID SPREAD OF NEWLY IGNITED BRUSH FIRES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL INCREASE MONDAY AND COMBINE WITH LOW HUMIDITY
INCREASING THE RISK FOR RAPIDLY SPREADING BRUSH FIRES MONDAY
AFTERNOON THROUGH MONDAY EVENING. SIMILAR CONDITIONS WILL BE
POSSIBLE AGAIN TUESDAY.
IDZ001>004-026-027-WAZ031>033-036>038-042-043-091330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
619 AM PDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, Wenatchee Area
- When
- June 8, 11:00 PM PST to June 9, 3:00 AM PST
- Where
- Wenatchee Area forecast zone
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
A grass fire sometime after 2300 PDT Sunday evening burned a motor home and farm tractor on Wilmorth Road off Highway 97 east of Chelan, WA.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 8 to 11, 20142 deaths · 1 event
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Georgia, June 8, 2014$156,000 · EF0 · 4 events
- Hail and Damaging Winds in Florida, June 8, 20142 injured · $20,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Tornado and Hail in Colorado, June 8, 2014$3,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532087.